Jump to content
CrazyBoards.org

My love and hate relationship with Seroquel


Recommended Posts

Hi, I've trolled for a while and I've decided to finally post my first message. I'm f 29 with bp2 and take Trileptal, Cymbalta and Seroquel. I have a love/hate relationship with Seroquel. But latelyI've decided that I have to find a new medication instead of Seroquel. I've been on Seroquel for 2 years now. The great thing about Seroquel is that I've felt the best I've ever felt in my life (I take it in combo with other meds). It allows me to finally sleep regularly for the first time since I was a teenager. I have horrible problems sleeping if I don't take Seroquel.

Now the hate part. I hate Seroquel because it makes me hungry and I've gained so much weight from it. I've lost all my self confidence because of the weight gain. So I've decided this year I have to make a clean break from it. My doctor is in full support and we've tried to find other meds to take. I tried Trazodone (which made me sick and throw up), Lorazepam (which doesn't do anything), Abilify (doesn't make me sleepy), Rozerem (gave me a rash), Lunesta (doesn't make me sleepy), chloral hydrate (relaxes me but I still can't sleep) etc., etc., etc.

Does anyone have bp2 and have the same trouble sleeping as I do? If so, what are you taking for it. Any help would be greatly appreciated. Thanks

Link to comment
Share on other sites

BP1, but I'm in the same boat as you. I've gained 60 pounds, so I have tapered down and am I'm lingering on the last 25 mg of Seroquel now and thinking of trying Rozerem when i see my pdoc. The hypnotics don't work for me and I prefer to stay off antipsychotics if possible. I can't think of anything else out there.

Link to comment
Share on other sites

  • 2 months later...

Zyprexa made me sleep. Of course, it made me sleep for about 18 hours a day and I put on 9 lbs in 6 days so it might not be the best med weight wise:) Risperdal also allowed me to sleep, and calmed down the racing thoughts and anxiety. I took immovane when I was younger and it really worked. Remeron was also great, I was out within an hour of taking it. The carb cravings were intense, but the weight gain wasn't too bad.

Link to comment
Share on other sites

  • 2 months later...

Very Interesting post as I too have and have had a love/hate relationship with seroquel for 5 years. It has done wonders for my sleeping and slowing down my erratic thought process but is killing my physically with all the weight gain as you mentions, memory trouble, comprehension problems, and neurological effects-it's not worth it. I am currently surfing the web to see what else I can take besides seroquel. Good luck.

Hi, I've trolled for a while and I've decided to finally post my first message. I'm f 29 with bp2 and take Trileptal, Cymbalta and Seroquel. I have a love/hate relationship with Seroquel. But latelyI've decided that I have to find a new medication instead of Seroquel. I've been on Seroquel for 2 years now. The great thing about Seroquel is that I've felt the best I've ever felt in my life (I take it in combo with other meds). It allows me to finally sleep regularly for the first time since I was a teenager. I have horrible problems sleeping if I don't take Seroquel.

Now the hate part. I hate Seroquel because it makes me hungry and I've gained so much weight from it. I've lost all my self confidence because of the weight gain. So I've decided this year I have to make a clean break from it. My doctor is in full support and we've tried to find other meds to take. I tried Trazodone (which made me sick and throw up), Lorazepam (which doesn't do anything), Abilify (doesn't make me sleepy), Rozerem (gave me a rash), Lunesta (doesn't make me sleepy), chloral hydrate (relaxes me but I still can't sleep) etc., etc., etc.

Does anyone have bp2 and have the same trouble sleeping as I do? If so, what are you taking for it. Any help would be greatly appreciated. Thanks

Link to comment
Share on other sites

  • 2 years later...

I have been wondering why I have gained almost 50 lbs! It must be the medication I am on. Seroquel 100mgs and Zoloft 100 mgs. I have been lethargic and numb, not wanting to leave my house at all! Can I quit seroguel cold turkey? I have sleep problems and if I stop I won't be able to sleep at all. I hope it's worth it.

Link to comment
Share on other sites

I don't really think Seroquel should cause weight gain at that dosage, but anything's possible. You might try talking to your pdoc about cutting back your dosage a bit, and seeing if you can't find a way to get the sleep effect without the weight gain.

Link to comment
Share on other sites

I've only just begun take seroquel for the last two weeks, in combination with Pristiq. It does seem to be helping more than anything else has. The above listed symptoms do not seem to bode well, however. The one complaint I have is that I sleep ten to twelve hours. This is not good. I didn't sleep more than eight hours before, and I prefer things that way. Does the oversleeping wear off, or has it done so for others? I try setting my alarm, but apparently I turn it off and go back to sleep and do not remember it on waking.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...